Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Local completeness of operator algebras


Authors: H. Behncke and J. Cuntz
Journal: Proc. Amer. Math. Soc. 62 (1977), 95-100
MSC: Primary 46L05
DOI: https://doi.org/10.1090/S0002-9939-1977-0428048-9
MathSciNet review: 0428048
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A normed $\ast$-algebra $\mathcal {A}$ is called a local ${C^\ast }$-algebra, if all its maximal commutative $\ast$-subalgebras are ${C^\ast }$-algebras. It is shown that any local ${C^\ast }$-algebra dense in $\mathcal {K}(\mathcal {H})$, the algebra of compact operators on the Hilbert space $\mathcal {H}$ equals $\mathcal {K}(\mathcal {H})$. The same result holds also for local ${C^\ast }$-algebras dense in $A{W^\ast }$-algebras without a ${\text {II}_1}$ summand.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L05

Retrieve articles in all journals with MSC: 46L05


Additional Information

Article copyright: © Copyright 1977 American Mathematical Society